Overactive Bladder at a Young Age? - Ask the Expert

Jay Motola Health Pro
  • Dear Dr. Motola,

     

    I have had an overactive bladder for several years but for the most part it's been manageable. I am 42. Normally, I feel the urge to void about every 90 minutes. But it has started to interfere with important activities, like taking an intense admissions test for graduate school, when I need one or two extra restroom breaks. The other time I feel the urge to go more often is after ejaculating. Then, I feel the urge to go about every 30 minutes for the remainder of the day. I have finally sought treatment and my doctor gave me Vesicare which is supposed to be similar to Detrol LA but I can't see much improvement and I'm not sure if this is even what I need. I seems like it's a prostate problem, but it doesn't exactly fit any of the common problems that I've researched on the internet, like BPH. The ejaculation factor seems to be puzzling to my doctor and other experts I've consulted.

    Add This Infographic to Your Website or Blog With This Code:

     

     

    Urinary frequency occurs for many different reasons, one which may be an overactive bladder. Prior to being labeled as having an overactive bladder certain testing should occur in order to exclude other underlying conditions.

     

    Drugs such as Detrol LA and Vesicare are used for the treatment of overactive bladder. Other drugs also exist within this category which may also be effective.

     

    It is important for you to undergo testing to eliminate other disease processes that may be causing the urinary frequency which you are experiencing. Prostatic conditions can also occur in the early 40s, and should also be considered as a potential source of your problem.

    Important: We hope you find this general medical and health information useful, but this Q&A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.

     

Published On: December 27, 2007